MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH PLATE CUTTER FOR 1.3MM/1.5MM AND 2.0MM PLATES; INSTRUMENT,CUTTING,ORTHOPAEDIC

OBERDORF SYNTHES PRODUKTIONS GMBH PLATE CUTTER FOR 1.3MM/1.5MM AND 2.0MM PLATES; INSTRUMENT,CUTTING,ORTHOPAEDIC
Catalog Number 03.130.271
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6) was not right formated.Occupation: synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported an unknown date that silicon inserts have come away from cutt-pliers f/lock pl 1.3+va lock pl 1.5.The patient consequences is unknown.This is report 1 for 1 (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Reporters state: (b)(6).A review of the device history record: device history lot.Part number: 03.130.271.Lot number: t127731.Manufacturing site: tuttlingen.Release to warehouse date: 08-mar-2016.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.Investigation summary investigation site: (b)(6).Selected flow: visual section flow visual was selected instead of section flow broken as the silicon inserts are missing.Visual inspection: the visual inspection has shown that both silicon plate holder inserts are missing at the head section of the plate cutter.The instrument is all in all in good condition.There are only slightly wear marks visible.The missing components are also visible on the received pictures.Drawing/specification review: the manufacturing specification were reviewed, and this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Summary: the received condition of the plate cutter is concordant with the complaint description and the complaint condition is confirmed.This lot was manufactured in march 2016 according to the specification.Unfortunately we are not able to determine the cause which has led to the missing parts.Since the silicone inserts need to be removed for cleaning and sterilization procedure (see note on the product) we have to assume that the two parts were lost during re-processing of the product.In addition, the silicone inserts can be ordered as regular spare parts in our distribution center under part no.03.130.279.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PLATE CUTTER FOR 1.3MM/1.5MM AND 2.0MM PLATES
Common Device Name
INSTRUMENT,CUTTING,ORTHOPAEDIC
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9167913
Report Number8030965-2019-69164
Device Sequence Number2164920
Product Code HTZ
UDI-Device Identifier07611819690738
UDI-Public(01)07611819690738
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.271
Device Lot NumberT127731
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1